Alert archive / Oklahoma / Wind Advisories in 2017
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 23, 2017, 9:28 PM CDT for 8 counties in Texas; 23 counties in Oklahoma. It took effect at Mar 24, 2017, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 9:28 PM CDT (02:28 UTC)
- In effect from
- Mar 24, 2017, 10:00 AM CDT
- Expired
- Mar 24, 2017, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 31 counties
Beckham County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Love County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250 WWUS74 KOUN 240228 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 928 PM CDT Thu Mar 23 2017 OKZ021>023-027-033>039-044-045-TXZ083>090-241030- /O.NEW.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/ /O.CON.KOUN.WI.Y.0006.000000T0000Z-170324T0500Z/ Beckham-Washita-Caddo-Grady-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 928 PM CDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Friday. * TIMING...until midnight tonight. Also from 10 AM to 7 PM Friday. * WINDS...30 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004>019-024-025-028-029-040-041-046-050-240500- /O.CON.KOUN.WI.Y.0006.000000T0000Z-170324T0500Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Canadian- Oklahoma-McClain-Cleveland-Garvin-Murray-Carter-Love- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, Mustang, Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, Marietta, and Thackerville 928 PM CDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...Until midnight. * WINDS...25 to 35 mph. Gusts 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
686 WWUS74 KOUN 240422 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1122 PM CDT Thu Mar 23 2017 OKZ021>023-027-033>039-044-045-TXZ083>090-241230- /O.EXT.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/ /O.CON.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/ Beckham-Washita-Caddo-Grady-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1122 PM CDT Thu Mar 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * TIMING...Until 4 am Friday Morning... And from 10 AM to 7 PM Friday. * WINDS...30 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004>019-024-025-028-029-040-041-046-050-240900- /O.EXT.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Canadian- Oklahoma-McClain-Cleveland-Garvin-Murray-Carter-Love- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, Mustang, Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, Marietta, and Thackerville 1122 PM CDT Thu Mar 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * TIMING...Until midnight. * WINDS...30 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kurtz
585 WWUS74 KOUN 240918 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 418 AM CDT Fri Mar 24 2017 OKZ014-016-024-025-028-029-040-041-046-050-241730- /O.EXP.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/ /O.EXA.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/ Roger Mills-Custer-Canadian-Oklahoma-McClain-Cleveland-Garvin- Murray-Carter-Love- Including the cities of Cheyenne, Hammon, Weatherford, Clinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, Marietta, and Thackerville 418 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * TIMING...Mid-morning until early evening. * WINDS...30 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ021>023-027-033>039-044-045-TXZ083>090-241730- /O.EXP.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/ /O.CON.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/ Beckham-Washita-Caddo-Grady-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 418 AM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Mid-morning until early evening. * WINDS...30 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004>013-015-017>019-241030- /O.EXP.KOUN.WI.Y.0006.000000T0000Z-170324T0900Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Dewey-Blaine-Kingfisher-Logan- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, and Guthrie 418 AM CDT Fri Mar 24 2017 ...WIND ADVISORY HAS EXPIRED... $$
108 WWUS74 KOUN 241121 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 621 AM CDT Fri Mar 24 2017 OKZ014-016-021>025-027>029-033>041-044>046-050-TXZ083>090-241930- /O.CON.KOUN.WI.Y.0007.170324T1500Z-170325T0000Z/ Roger Mills-Custer-Beckham-Washita-Caddo-Canadian-Oklahoma-Grady- McClain-Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Stephens-Garvin-Murray-Cotton-Jefferson-Carter-Love-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cheyenne, Hammon, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Marietta, Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 621 AM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Mid-morning until early evening. * WINDS...25 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
946 WWUS74 KOUN 241908 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 208 PM CDT Fri Mar 24 2017 OKZ014-016-021>025-027>029-033>041-044>046-050-TXZ083>090-250000- /O.CON.KOUN.WI.Y.0007.000000T0000Z-170325T0000Z/ Roger Mills-Custer-Beckham-Washita-Caddo-Canadian-Oklahoma-Grady- McClain-Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Stephens-Garvin-Murray-Cotton-Jefferson-Carter-Love-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cheyenne, Hammon, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Marietta, Thackerville, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 208 PM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...through early evening. * WINDS...25 to 35 mph. Gusts 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds greater than 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 23, 7:10 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 23, 7:10 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
710 PM CDT Thu Mar 23 2017
.DISCUSSION...
&&
.AVIATION...
Strong south winds will continue tonight and become southwest
tomorrow. A front will shift wind to northwest in the afternoon in
northwest Oklahoma. VFR conditions are expected outside of a small
chance for showers/thunderstorms in northwest Oklahoma before
sunrise Friday.
&&
.PREV DISCUSSION... /issued 322 PM CDT Thu Mar 23 2017/
DISCUSSION...
Summary:
An active weather pattern will continue into next week with
several weather hazards possible. Short term concerns are ongoing
windy conditions and fire weather concerns today, followed by
thunderstorms tonight. Windy and dry conditions will again lead to
fire weather concerns tomorrow afternoon and thunderstorms could
redevelop across eastern portions of the area by late morning.
Other active periods include Sunday (potential for severe
thunderstorms) and the middle of next week when rain and
thunderstorm chances increase again.
Meteorological Analysis:
Latest water vapor channel imagery shows a deepening trough over
Utah moving east toward our area. In response, significant lee
side surface pressure falls are occurring today causing strong
winds across our area. Latest Oklahoma mesonet observations show
several locations in western Oklahoma have gusted to around 40 mph
or slightly higher.
Cooling/ascent from approaching trough/closed low atop a moist
boundary layer should yield at least weak instability across the
Panhandles this afternoon. Deep mixing/drying of the shallow low
level moist layer should temper significant destabilization.
Nevertheless, thunderstorms will likely develop and move east
reaching western Oklahoma later in the evening in a weakly unstable
(albeit decreasing) environment. A decrease in intensity and
coverage is expected as the storms move into northwest Oklahoma by
mid-late evening with the severe threat quickly decreasing. A
continued decrease in coverage will occur throughout the night.
This system is expected to evolve into an intense closed low
overnight with 20+ dm 6 hour 500 hPa height falls across southwest
Kansas before the system begins to fill slowly during the day. There
is some uncertainty on the exact track of the surface low. GFS and
its ensembles as well as the ECMWF track the low east-southeastward
across northern Oklahoma during the day, while NAM and SREF keep it
slightly further north. This has some implications for the wind
forecast. Current indications are that sustained winds of 25 to 35
mph will be common from late morning into the afternoon, with even
higher sustained speeds possible briefly over portions of western
north Texas. Deep mixing and momentum transfer seen in forecast
soundings could result in wind gusts to around 50 or slightly
higher, especially in the southwest portion of the area. A Wind
Advisory will likely be needed for this area and areas further
northeast including OKC tomorrow as gusts to around or just above
40 mph seem probable.
The next shortwave trough will approach Sunday. Low level moisture
will return but probably not until late in the day contributing
to only weak instability through the afternoon. Nevertheless deep
layer shear will be supportive of strong to severe thunderstorms.
Given the trends in low level moisture return, we have lowered
precipitation probabilities during the day. Convection may become
more numerous during the night warm/moist advection continues and
forcing from the passing wave occurs.
GFS and its ensembles remain somewhat slower with the next closed
low compared to the ECMWF. This would affect our area by mid-week
and have made little changes to the precipitation probabilities
during this time frame.
BRB
FIRE WEATHER...
Elevated to near critical fire weather conditions are ongoing
this afternoon with RH values ranging from around 30 to 45 percent
across the area precluding a more significant fire weather
concern. Nevertheless, southerly winds of at least 20 mph across
much of the area and as high as 30 mph in western Oklahoma have
been observed. Gusts approaching or exceeding 45 mph have also
been seen over western Oklahoma. RH values should recover to
around or above 70 percent later tonight across all but western
north Texas, where RH values may not rise about 60 to 65 percent.
Tomorrow brings greater concern for fire weather. Critical
conditions seem quite possible, and a Fire Weather Watch is in
effect. The watch has been expanded to encompass a greater portion
of central Oklahoma. A low level thermal ridge will be oriented
from near or just east of Stillwater south-southwestward into
south- central Oklahoma, and the most fire effective conditions
may be just on the windward side of thermal ridge. This is not the
classic setup with a strong mid-level speed max crossing the
thermal ridge so this leaves some this should temper winds speeds and
limiting the fire potential somewhat. However, wind speeds will be
high enough to meet critical thresholds and deep mixing behind a
progressive dryline will support RH values as low as around 15
percent.
Visually, fuels are increasing in greenness but ERC-G values
remain on the high end of average and are still supportive of fire
growth and spread.
BRB
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 79 48 68 / 30 10 10 0
Hobart OK 55 77 44 71 / 40 0 0 0
Wichita Falls TX 59 83 47 73 / 30 10 0 0
Gage OK 51 69 39 69 / 60 20 10 0
Ponca City OK 62 79 48 65 / 30 20 30 0
Durant OK 61 79 51 72 / 40 70 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday morning through Friday afternoon
for OKZ007-008-012-013-017>020-022>047-050-051.
Wind Advisory until midnight CDT tonight for OKZ004>019-021>025-
027>029-033>041-044>046-050.
TX...Fire Weather Watch from Friday morning through Friday afternoon
for TXZ083>090.
Wind Advisory until midnight CDT tonight for TXZ083>090.
&&
04/09/09Hazardous weather outlook, Mar 23, 12:07 PM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1207 PM CDT Thu Mar 23 2017 OKZ004>048-050>052-TXZ083>090-241715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 PM CDT Thu Mar 23 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms tonight across parts of far northwestern Oklahoma. Location... The slight risk area is west of a line from Buffalo to Arnett to Reydon. A marginal risk area surrounds the slight risk area and is west of a line from Alva to Weatherford to Hobart, Oklahoma to Vernon and Munday, Texas. Timing... 9 pm to 3 am tonight. Impacts... Damaging winds up to 70 mph will be the main hazard. Hail up to half dollar size may occur as well. Discussion... Strong to severe thunderstorms will form after 4 pm this afternoon across west Texas and the Oklahoma Panhandle, then likely evolve into a squall line. This expected squall line will move eastward into far western Oklahoma and far western north Texas between 9 pm and midnight. The line of storms is expected to weaken throughout the night as they move east. Pockets of damaging winds will be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations tonight. .Strong Winds... Strong winds will form this afternoon into tonight, especially in western Oklahoma and western north Texas. Some gusts in the 40 to 50 mph range can be expected. A Wind Advisory is in effect. .Fire Weather... Elevated to near critical fire weather conditions are expected this afternoon into early evening due to windy, dry, and warm conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Fire Weather... Critical fire weather conditions are likely Friday due to dry and windy conditions. Southwestern Oklahoma and western north Texas have the greatest chances for critical fire weather conditions on Friday. A Fire Weather Watch is in effect. .Strong Winds... Strong winds are expected again on Friday, mainly during the afternoon and evening hours, especially in western Oklahoma and western north Texas. Some gusts in the 40 to 50 mph range may be possible. Another Wind Advisory will likely be needed. .Thunderstorms... Strong to severe thunderstorms will be possible on Friday, especially along and east of a line from Ponca City to Oklahoma City to Marietta. If severe storms occur, damaging winds up to 70 mph would be the main hazard. Large hail up to half dollars would be possible as well. Thunderstorm chances will linger late Friday night, mainly in northern Oklahoma, though no severe storms are expected. Strong to severe thunderstorms may be possible again Sunday afternoon and evening as another system moves across the region. Thunderstorms may linger mainly across the eastern half of Oklahoma early Monday. Thunderstorm chances may return on Tuesday and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:51 AM CDT | Red Flag Warning | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.